I started having anxiety after my daughter but became worse within time she's now 3 and I'm starting to consider i might have slight depression. My doctor recommended 10 mg lexapro but i didn't take them because my anxiety hadn't happened until now. But now they tell me to take 20mg which is the highest and all i read about it is bad side affects and more anxiety!!
Hi, karina! The "bad side effects" You read about are not generally as "bad" as they're made out to be and are generally transient meaning they only last a few days to a couple weeks. Your doctor is able to judge from your symptoms and behaviour what the appropriate dose is for you.
Good luck and best wishes! WCV
Yes, karina90; Don't believe all you read they put so much stuff into protect themselves and also it might not even be that drug that had that side effect but one that is related to it. Your doctor can tell a lot just as WCV; has said just by how you are doing acting etc and most people do start with the 20mg anyway which is the normal dose and your condition as you said is worse than it was before. Most of the side effects don't all hit you may get some when you first start and it is very important you listen to the doctor you take it every day about the same time.
And what side effects you may get go away within 2 weeks and you may notice some benefits when you start but you have to continue taking it Because to reach the blood level where the drug is doing you the best well be 6 to 8 weeks from the time you start it but before that you well start to notice some difference.You must treat this as any other illness there is nothing to feel bad about as my doctor has told me many times it's like a chemical imbalance and you must take these just like you would if you had a heart condition, high blood pressure etc.And it is important that you be honest with the doctor about what you are taking or if you have not even tried it before.There is no shame in what you did we all fight about having to take medication but like the medication in the Lexapro is the chemical made in our brain but it's not making enough and this balances it out. Now get started on your medication it's not going to do you any good if you don't take it. Chuck1957
Karina90; Yes go ahead and ask for the 10mg so the doctor does know what is going on it's hard when you read to much into the medication.And remember most if not all the side effects go away from 1 week to 2 weeks from the time you start it then things well start to kick in all the way upto when your up to 6 to 8 weeks when you have the full blood level then if the doctor says to increase it to the 20mg it does not hit you as hard as the 10 and in many cases kicks in faster. Just remember if you don't get with it you can tell this is not something you can control on your own and the longer you wait the worse it gets.Chuck1957 also most adjust to Lexapro very well
I started on Lexapro 10 mg and it was great and changed my life! My anxiety practically disappeared until my grandmother died and my best friend ended up in a coma, then my doctor doubled me to 20 mg and I gained 20 lbs in 3 month! Now I’m on a combo of Lexapro 10mg, Wellbutrin 150mg to prevent further weight gain, and Xanax .50mg as needed. I honestly don’t need the Xanax very often.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jun 2010 • 7 answers
I live in Queensland Australia I was suffering from depression and my doctor prescribed Lexapro 10mg
Posted 3 Nov 2011 • 1 answer
Posted 29 May 2015 • 1 answer
Posted 10 May 2017 • 2 answers
Posted 9 Feb 2018 • 2 answers